|sudden ast/alt jump
Jul 29, 2006
I have been HIV+ for 22yrs and am currently on no meds. I did take Deca injections but this was over 2months ago. My liver enzyme tests have always been normal. My last set of labs, however, show my AST at 144 IU/L and ALT 366 IU/L . All over liver enzymes are within normal ranges. I was vaccinated for hep C and A. When I was diagnosed 22yrs ago, I was told I already had immunity to hep B which was reconfirmed when I switched doctors 12yrs ago. My doctor is having the test redone, but if it comes back the same, what could I be looking at? I do not drink alchohol and have a reasonably healthy diet. These tests were normal last time they were done 2 months ago
| Response from Dr. Holodniy
Sounds like an acute increase. Likely causes include hepatitis viruses, medications including over the counter meds (like tylenol)and supplements, alcohol, and recreational drugs. It doesn't sound like most of these are possibilities with you. Anabolic steroids like deca can definitely increase liver enzymes. Just to clarify, there is no vaccine for hepatitis C virus, only A and B.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Ear Infection A Symptom Of AIDS?
- Vaginal Discharge Could I Have Acute HIV Infection
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Flu Symptoms After Drinking Water Worried I Have HIV
- Hpv After Kissing Cut On Lip Sign Of HIV AIDS
- Itchy Balls After Kissing Cold Sore Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.